Custom Search

News

Thursday 01 April 2004

Treatment for a severe reaction to intravenous administration of diatrizoate in an anesthetized horse.

By: Gunkel CI, Valverde A, Robertson SA, Thompson MS, Keoughan CG, Ferrell EA.

J Am Vet Med Assoc 2004 Apr 1;224(7):1143-6, 1112

A mature horse developed acute signs of bronchoconstriction causing hypoxemia and hypercapnia during anesthesia for computerized tomography of the maxillary sinus after i.v. administration of diatrizoate contrast medium. The horse was treated with aerosolized albuterol, atropine, and oxygen insufflation and recovered uneventfully despite severe hypoxemia and low hemoglobin saturation. The horse's condition continued to improve after treatment, and the horse was discharged with no further complications. Caution is advised with the use of contrast media in anesthetized horses.

Use of this site is subject to the following terms of use